Semi-nonparametric Maximum Likelihood Estimation
A. Gallant and
Douglas W Nychka
Econometrica, 1987, vol. 55, issue 2, 363-90
Abstract:
Often maximum likelihood is the method of choice for fitting an econometric model to data but cannot be used because the correct specific ation of (multivariate) density that defines the likelihood is unknown. In this situation, simply put the density equal to a Hermite series and apply standard finite dimensional maximum likelihood methods. Model parameters and nearly all aspects of the unknown density itself will be estimated consistently provided that the length of the series increases with sample size. The rule for increasing series length can be data dependent. The method is applied to nonlinear regression with sample selection. Copyright 1987 by The Econometric Society.
Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (408)
Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819870 ... O%3B2-R&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:55:y:1987:i:2:p:363-90
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
Access Statistics for this article
Econometrica is currently edited by Guido Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().